Pennsylvania, 2006

Hail in Pennsylvania, September 9, 2006

September 9, 2006 · NWS CTP · 1 event in 1 county or zone

00 inch/ hail in Lock Haven.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Thunderstorms produced dime to quarter size /1.00 inch/ hail in Lock Haven.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Sep 9, 2:20 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 9, 2:20 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT SAT SEP 9 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
FRONT NOT MAKING MUCH NOISE YET...BUT CU POPPING OVER SC COUNTIES
AGAIN...AS MOISTURE DEEPER THERE AND RESIDUAL MOISTURE FROM
YESTERDAY/S SHOWERS MUST BE CONTRIBUTING SOMETHING EXTRA. WILL GO
WITH SOME LOW LIKELY POPS FOR THE EVENING IN THE NRN TIER...AND CHC
ELSEWHERE. RISK FOR SVR WX LOW...BUT WILL STILL HAVE TO MONITOR
ANYTHING THAT GROWS TALL...AS ALL SVR PARAMETERS MARGINAL THIS
EVENING. SPC SWOMCD HIGHLIGHTS OUR N/ERN COUNTIES.

COLD FRONT SHOULD PUSH THROUGH TONIGHT.  MINS TONIGHT WILL DEPEND ON
HOW MUCH CLOUD COVER WILL LINGER...BUT FOR NOW WILL PLAY IT PC IN
EAST AND MC IN WESTERN MTS AND CONTINUE TO BRING THE WINDS AROUND TO
THE NE BY MORNING. CLEARING COULD TAKE PLACE ACROSS THE NORTH
LATE...AND WILL KEEP IN LINE W/MOS GUIDANCE AND GO FOR MINS IN UPPER
40S N AND NEAR 60 AT KMDT.

THE HEATING AND SOME HIGHER MOISTURE COULD POP A FEW SHRA OVER THE
SC MTS AGAIN SUNDAY AFTN...SO WILL ADD IN A 20 POP THERE...BUT LEAVE
OUT FOR THE REST OF THE AREA...WITH LLVL MOISTURE CONTINUING TO DROP
AS HIGH BUILDS IN FROM THE NORTH. THE EAST FLOW IN THE MORNING COULD
MAKE IT CLOUDY IN THE MTS...BUT THAT SHOULD IMPROVE AS WE HEAT AND
MIX. MAXES SHOULD RUN IN THE 60S IN THE N AND W AND IN MID 70S SE.

WILL KEEP FCST DRY FOR SUNDAY NIGHT...WITH MAINLY CLEAR SKIES. TEMPS
SHOULD DIP A FEW DEGS COOLER THAN TONIGHT. FOG WILL FORM DOWN IN THE
VALLEYS EACH MORNING. IT/S JUST THAT TIME OF YEAR.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

AMPLIFIED UPR FLOW PATTERN OVER HIGHER LATITUDES AND GENERALLY
WEAK...FLAT FLOW OVER MUCH OF THE CONUS IS FORECAST TO UNDERGO SOME
INTERESTING CHANGES DURING THIS PERIOD. A CLOSED UPPER LOW IS PROGGED
TO FORM OVER THE CENTRAL U.S. BY MONDAY AND DRIFT SLOWLY EAST INTO
NEW ENGLAND BY THE END OF THE WEEK. THE UPPER LOW IS FORECAST TO
SUPPORT AN EQUALLY SLOW MOVING SFC FRONTAL SYSTEM WHICH WILL BRING A
PERIOD OR RAIN TO OUR REGION MID WEEK IF ALL GOES AS FORECAST.

MONDAY WILL BE MAINLY DRY AS SFC LOW/FRONTAL SYSTEM REMAINS OVER THE
LOWER OHIO AND TENNESSEE VALLEYS AND AN AREA OF HIGH PRESSURE AT THE
SURFACE SITS OVER PA. A SLIGHT CHANCE OF A SHOWER IS POSSIBLE OVER
WESTERN SECTIONS THROUGH MONDAY EVENING. THE PROBABILITY OF SHOWERS AND
SCATTERED THUNDERSTORMS WILL INCREASE FROM WEST TO EAST THROUGH THE
DAY TUESDAY AS THE LOW MOVE EAST...WITH A GOOD CHANCE OF RAIN AND A
FEW TSTMS PERSISTING THROUGH THURSDAY AS THE FRONTAL SYSTEM MOVES
SLOWLY THROUGH PA. DRY WEATHER RETURNS FOR FRIDAY AND SATURDAY AS
LONG AS THE FRONTAL SYSTEM EXITS ON SCHEDULE.

&&

.AVIATION...
CONVECTION VERY ISOLATED SO FAR...BUT EXPECT COVERAGE TO INCREASE
OVER THE REGION THROUGH 00Z...THEN DIE AWAY AGAIN AS WE LOSE
HEATING. MVFR VSBYS POSSIBLE IN SHRA/TSRA THIS EVENING...THEN VALLEY
FOG WILL CREEP BACK IN...ESP IN AREAS THAT GET RAIN THIS EVENING AND
CLEAR OUT A BIT OVERNIGHT. MVFR CLOUDS COULD BUILD IN THE SWRN
TERMINALS /KJST/KAOO/ IN THE MORNING AS LIGHT WINDS CONTINUALLY VEER
TONIGHT FROM W TO N TO NE BY MORNING AND MOISTURE FLOWS UPHILL. FOG
SHOULD LIFT BY 14/15Z AS USUAL...AND ANY LEFTOVER LOW CLOUDS SHOULD
MIX AWAY BEFORE DIURNAL CU POP OVER THE HILLTOPS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANGELO
LONG TERM...GARTNER
AVIATION...DANGELO
Hazardous weather outlook, Sep 9, 9:26 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1026 AM EDT SAT SEP 9 2006

PAZ004>006-010>012-017-018-037-041-042-101430-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
1026 AM EDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTHERN
PENNSYLVANIA THIS AFTERNOON. THESE STORMS WILL PRODUCE WIND GUSTS
OF 30 TO 40 MPH AND PERHAPS SMALL HAIL. THERE IS A VERY SMALL
CHANCE THAT AN ISOLATED STORM COULD PRODUCE WIND GUSTS OVER 50 MPH
AND/OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-101430-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1026 AM EDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DANGELO

In the hours before

Special weather statement, Sep 9, 12:56 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT SAT SEP 9 2006

PAZ004-005-091900-
MCKEAN-WARREN-
156 PM EDT SAT SEP 9 2006

...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND WARREN COUNTIES...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR OLEAN TO
WARREN TO TIDIOUTE...MOVING EAST AT 10 TO 15 MPH. THE THUNDERSTORMS
WILL BE NEAR MARSHBURG AND BRADFORD AROUND 215 PM...LEWIS RUN AROUND
230 PM...WESTLINE AND SHEFFIELD AROUND 245 PM...WETMORE AND
CORYVILLE AROUND 300 PM.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FORECASTER: DANGELO
Special weather statement, Sep 9, 1:58 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT SAT SEP 9 2006

PAZ004>006-010-011-092000-
CAMERON-ELK-MCKEAN-POTTER-WARREN-
258 PM EDT SAT SEP 9 2006

...STRONG THUNDERSTORMS WILL AFFECT CAMERON...ELK...MCKEAN...POTTER
AND WARREN COUNTIES...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHINGLEHOUSE TO
KANE TO TIDIOUTE...MOVING EAST AT 15 TO 20 MPH. THE THUNDERSTORMS
WILL BE NEAR ROULETTE AND NORWICH AROUND 330 PM...ULYSSES AND JAMES
CITY AROUND 345 PM...AUSTIN AND DENTON HILL STATE PARK AROUND 400 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 46...STATE ROAD 66...STATE ROAD 446...STATE ROAD
449.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FORECASTER: DANGELO
Special weather statement, Sep 9, 2:20 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT SAT SEP 9 2006

PAZ010-092015-
ELK-
320 PM EDT SAT SEP 9 2006

...A STRONG THUNDERSTORM WILL AFFECT ELK COUNTY...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTHWEST OF KANE...MOVING SOUTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR PORTLAND MILLS AROUND 400 PM...
RIDGWAY AROUND 410 PM AND BRANDY CAMP AROUND 415 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219.

BRIEF HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM.

FORECASTER: DEVOIR
Special weather statement, Sep 9, 2:27 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
327 PM EDT SAT SEP 9 2006

PAZ052-057-092030-
DAUPHIN-NORTHUMBERLAND-
327 PM EDT SAT SEP 9 2006

...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN AND NORTHUMBERLAND
COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
SELINSGROVE TO 13 MILES SOUTHWEST OF SELINSGROVE...MOVING SOUTHEAST
AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR URBAN...PILLOW AROUND 335
PM...BERRYSBURG AROUND 345 PM...GRATZ AROUND 350 PM...ELIZABETHVILLE
AROUND 355 PM...WILLIAMSTOWN AND LYKENS AROUND 405 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209.

HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS.

FORECASTER: DEVOIR
Special weather statement, Sep 9, 3:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SAT SEP 9 2006

PAZ006-011-012-037-041-092100-
CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-TIOGA-
402 PM EDT SAT SEP 9 2006

...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLINTON...LYCOMING...
POTTER AND TIOGA COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
WELLSBORO TO 23 MILES EAST OF ST. MARYS...MOVING SOUTHEAST AT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR OLE BULL STATE PARK...CROSS FORK
AROUND 415 PM...LEONARD HARRISON STATE PARK...LEETONIA...KETTLE CREEK
STATE PARK AROUND 420 PM...TAMARACK AROUND 425 PM...MORRIS AROUND 430
PM...CEDAR RUN AROUND 435 PM...SLATE RUN AND RENOVO AROUND 440 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...STATE ROAD 120.

HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.

FORECASTER: DEVOIR
Special weather statement, Sep 9, 3:26 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 PM EDT SAT SEP 9 2006

PAZ010-017-092130-
CLEARFIELD-ELK-
426 PM EDT SAT SEP 9 2006

...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD AND ELK COUNTIES...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF BROOKVILLE...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BROCKPORT AROUND
445 PM...TREASURE LAKE AROUND 455 PM...PENFIELD AROUND 505 PM...S.B.
ELLIOT STATE PARK AND PARKER DAM STATE PARK AROUND 520 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 103 AND 115.

HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: DEVOIR

The radar

The State College radar (KCCX), 53 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clinton

When
September 9, 3:30 PM EST to 3:34 PM EST
Where
Clinton County, Lock Haven
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.133, -77.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532484.